I'd avoid... Especially in monotherapy or if you're taking it alone as there's probably a 90% chance of gaining weight among other things. You need to do a serious amount of cardio on this med to balance things out! lol
Originally Posted by silent but not deadly
As far as i can tell its only helped me with sleep, i`ve been taking them for 7 months working my way up to 45 mg but i just kicked it coz it was poopin out on me, my anxiety has increased in the last few months but i thought it was me but now i`ve stopped taking them i realise that it was the med. I gained some weight whilst on them and i`ve had vivid nightmares for a while, my heart rate has dropped from 100 bpm to around 80 since i stopped, so glad to feel like i`m getting back to being a bit more like me again instead of an anxious zombie.
Same. Not so sure about this med. I've been on it the past 2-3 months with little effect for sa and I just came off. Only thing it's been useful for me is sleep as well, but I was waking up still tired and even depressed and although I can't be certain, am attributing those terrible side effects to this med. Energy levels seemed abit lower on this med, and when out in social situations I was maybe more driven to socialize but not any more comfortable per se. Weight gain was an issue the first time round, this time I took it with Zoloft and my weight didn't move...
I'm not so sure this is a good med for anxiety because it boosts norepinephrine in 2 different ways, agonizes kappa-opioid, and I don't believe the effects at 5HT2C are well understood as it is now believed to be an inverse agonist at those. It antagonizes dopamine receptors, but probably not enough to be meaningful. But still, dopamine antagonists are very very bad for social anxiety and sociability in general. It also has the potential to make you very sleepy and lethargic/fatigued, even after sleeping 10-12 hours...
This med has to be taken before bed because it will make you drowsy (like even more so than a Benadryl or an over-the-counter sleep-aid would). And I've found that when dosed at night/before bed I often remember my dreams and they can be quite odd and vivid and sometimes even borderline nightmarish!
And finally be extremely weary of the weight gain if you are taking this med on its own!
Edit: I dropped this med cold turkey and noticed no real side effects. However, I'm no longer waking up tired and depressed, feeling fatigued during the day, and am even eating a little bit less it seems. Now I just gotta figure out what I'm gonna do bout this new insomnia -_- I hope it goes away with time and is just a temporary rebound effect
I was relying on this med for sleep and it was kinda nice, so maybe that's why I'm having such a hard time now. or maybe it's the zoloft I'm on...